Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 71, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 10, 2006, 9:55 AM CDT for Oregon County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 9:55 AM CDT (14:55 UTC)
- Expired
- Jul 10, 2006, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:45 AM CDT | HEAVY RAIN 5 | Rover, MO | RAINFALL REPORTED SINCE MIDNIGHT. |
| Jul 10, 2:00 PM CDT | FLASH FLOOD | Rover, MO | CONTINUED FLASH FLOODING NEAR THE ROVER AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 245 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 101457 FFWSGF MOC149-101900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 AM CDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 200 PM CDT. * AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER FOUR INCHES OF RAIN HAD FALLEN OVER NORTHWEST OREGON COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BRANDSVILLE...ROVER AND THOMASVILLE. ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES WILL BE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3652 9169 3650 9132 3687 9126 3688 9166 $$ TERRY
1 follow-up statement
000 WGUS73 KSGF 101546 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1045 AM CDT MON JUL 10 2006 MOC149-101900- OREGON MO- 1045 AM CDT MON JUL 10 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 200 PM CDT... AT 1034 AM CDT...DOPPLER RADAR ESTIMATED THAT FOUR TO FIVE INCHES OF RAIN HAD FALLEN OVER NORTHWEST OREGON COUNTY. FIRE DEPARTMENT OFFICIALS IN ROVER REPORTED THAT OVER 5 INCHES OF RAIN HAD FALLEN...AND DITCHES WERE FILLING AND STARTING TO OVERFLOW. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROVER...BRANDSVILLE AND THOMASVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3652 9169 3650 9132 3687 9126 3688 9166 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 6:40 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 6:40 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT MON JUL 10 2006 .UPDATE... SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE PAST FEW HOURS FROM EASTERN KANSAS TO THE EASTERN OZARKS AS THE LOW LEVEL JET VEERED. THE CONVECTION DEVELOPED ALONG AN AXIS OF ISENTROPIC ASCENT AND THETA-E ADVECTION. THIS ACTIVITY WILL TRANSITION GRADUALLY EASTWARD PRODUCING LOCALLY HEAVY RAINFALL. RAIN POTENTIAL HAS DIMINISHED ACROSS FAR SOUTHWEST MISSOURI THIS MORNING AND WILL ADJUST FORECAST GRIDS BASED ON RADAR TRENDS. FOSTER && .DISCUSSION... A LARGE CONVECTIVE CLUSTER WAS TRACKING ACROSS CENTRAL KANSAS EARLY MONDAY IN ADVANCE OF A SHORTWAVE MOVING OUT OF THE HIGH PLAINS. CLOUD TOPS HAD WARMED AND LIGHTNING DECREASED HAVE DECREASED SINCE 06Z. CONVECTION WAS YET TO DEVELOP ACROSS THE OZARKS REGION. HOWEVER RUC MODEL ANALYSIS SHOWED 850 MB INSTABILITY INCREASING FROM SOUTHERN KANSAS TO NORTHERN ARKANSAS COINCIDING WITH AN AXIS OF MOISTURE CONVERGENCE. THE LOWER ATMOSPHERIC COLUMN HAS MOISTENED CONSIDERABLY OVER THE PAST 24 HOURS WITH PRECIPITABLE WATER VALUES OF 1.8 ON THE 00Z SGF SOUNDING. ISENTROPIC ASCENT AND THETA-E ADVECTION WILL INCREASE THROUGH THE MORNING AS THE SHORTWAVE TO THE WEST TRANSLATES EAST NORTHEAST. WITH DEEP MOISTURE NOW IN PLACE...ELEVATED CONVECTION SHOULD DEVELOP DURING THE MORNING AS THE LOW LEVEL JET BECOMES ESTABLISHED THEN VEERS. 850 DEWPOINTS IN EXCESS OF 15 DEGREES AND DEEP WARM CLOUD LAYER WILL SUPPORT EFFICIENT RAIN PRODUCERS. EVOLUTION OF CONVECTION SOMEWHAT IN QUESTION DURING THE DAY DUE TO CONVECTIVE DEBRIS. IT APPEARS THE AIRMASS WILL HAVE THE OPPORTUNITY RECOVER OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS AFTERNOON AS MORNING CONVECTION PUSHES OFF TO THE NORTHEAST. ANY SUNSHINE WILL QUICKLY WARM THE BOUNDARY LAYER WHILE SURFACE DEWPOINTS APPROACH 70 DEGRES. THIS WOULD YIELD SURFACE BASED CAPES AROUND 1500 J/KG. WHILE DEEP LAYERED SHEAR WILL NOT BE IMPRESSIVE IT COULD BE SUFFICIENT FOR ORGANIZED MULTI-CELL STORMS AND THE POSSIBILITY OF AN ISOLATED SEVERE STORM. ACTIVITY WILL CONTINUE INTO TONIGHT AS THE SHORTWAVE LIFTS INTO THE UPPER MIDWEST AND A SURFACE BOUNDARY SAGS SOUTHWARD INTO THE EASTERN PLAINS. CONVECTION WILL BE ENHANCED OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS. THE NOSE OF THIS JET AND RESULTANT MASS CONVERGENCE IS PROGGED TO BE FOCUSED SOMEWHERE ACROSS CENTRAL MISSOURI. MODELS DIFFER ON THE FRONTAL PROGRESSION TUESDAY AND WEDNESDAY AS THE SHORTWAVE EXITS OFF TO THE NORTHEAST. WILL LEAN TOWARD THE WRF MODEL SOLUTION WHICH STALLS THE SURFACE BOUNDARY TO OUR WEST. VERY MOIST AND MODERATELY UNSTABLE AIRMASS COUPLED WITH AMPLE LOW LEVEL CONVERGENCE SHOULD SUPPORT SCATTERED TO NUMEROUS CONVECTION. THE POTENTIAL EXISTS FOR STRONGER SURFACE HEATING TUESDAY THUS MORE UNSTABLE. HOWEVER SHEAR PROFILES ARE PROGGED TO BE RATHER WEAK. THE CHANCE OF CONVECTION WILL CONTINUE INTO WEDNESDAY BUT WITH LESSER COVERAGE DUE TO THE LACK OF UPPER LEVEL SUPPORT. THE GFS AND WRF MODELS IN AGREEMENT IN BRINGING ANOTHER SHORTWAVE INTO THE REGION THURSDAY. UNCERTAINTY EXISTS ON THE EVOLUTION OF THIS SYSTEM SO JUST HAVE LOW RAIN CHANCES GOING FOR THURSDAY. AN UPPER RIDGE IS PROGGED TO BUILD OVER THE REGION LATE WEEK INTO THE WEEKEND BRINGING A PERIOD OF HOT AND HUMID WEATHER TYPICAL OF MID SUMMER. FOSTER && .AVIATION... BROKEN TO OVERCAST VFR CEILINGS ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE THROUGH TONIGHT. LOCALIZED MVFR CEILINGS AND VISIBILITIES LESS THAN 5 MILES WILL OCCUR IN THE HEAVIER SHOWERS. THE ACTIVITY WILL BE CONCENTRATED TO THE NORTH AND EAST OF THE JOPLIN AND SPRINGFIELD TERMINALS THIS MORNING WITH INCREASING CHANCES OF STORMS IN THE VICINITY LATER THIS AFTERNOON AND EVENING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 10, 6:00 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT MON JUL 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAINFALL...AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE PLAINS TODAY AND INTERACT WITH A VERY MOIST AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS. THE STORMS WILL BE MOST NUMEROUS THIS MORNING ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON AND EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. DUE TO LIMITED INSTABILITY AND WEAK VERTICAL WIND SHEAR...SEVERE STORMS ARE NOT EXPECTED THIS MORNING. THE AIRMASS WILL BECOME MORE UNSTABLE LATER TODAY SUPPORTING A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER RELATIVELY DRY SOILS ACROSS THE REGION WILL LIMIT THE RISK OF FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FROM TUESDAY THROUGH THURSDAY. THE RISK FOR ORGANIZED SEVERE THUNDERSTORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:39 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jul 10, 11:06 AM CDT | Flash Flood Warning | SGF | Texas | 3 hr |
| Jul 10, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Jul 10, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Jul 10, 1:45 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jul 10, 1:58 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon, Texas | 6 hr |
| Jul 10, 2:52 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 6 hr |
| Jul 10, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 48 min |
| Jul 10, 3:48 PM CDT | Flash Flood Watch | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 14 more | 30 hr |
| Jul 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jul 10, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| Jul 10, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| Jul 10, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 60 min |
| Jul 10, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.